Alert archive / Colorado / High Wind Watches in 2025
High Wind Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Mar 5, 2025, 3:11 AM MST for 5 counties in Colorado. It took effect at Mar 6, 2025, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 3:11 AM MST (10:11 UTC)
- In effect from
- Mar 6, 2025, 11:00 AM MST
- Expired
- Mar 5, 2025, 2:22 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WWUS75 KPUB 051011 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 311 AM MST Wed Mar 5 2025 COZ069>071-051815- /O.NEW.KPUB.HW.A.0003.250306T1800Z-250307T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Monte Vista, San Luis, Manassa, Blanca, Fort Garland, Del Norte, Sanford, Alamosa, La Jara, Antonito, and Center 311 AM MST Wed Mar 5 2025 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...San Luis Valley. * WHEN...From Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages and tree damage are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub Ehr
2 follow-up statements
737 WWUS75 KPUB 051732 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1032 AM MST Wed Mar 5 2025 COZ069>071-060145- /O.CON.KPUB.HW.A.0003.250306T1800Z-250307T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Center, Manassa, Blanca, Alamosa, San Luis, Monte Vista, La Jara, Del Norte, Sanford, Fort Garland, and Antonito 1032 AM MST Wed Mar 5 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...San Luis Valley. * WHEN...From Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages and tree damage are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub MG
606 WWUS75 KPUB 052122 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 222 PM MST Wed Mar 5 2025 COZ069>071-060530- /O.UPG.KPUB.HW.A.0003.250306T1800Z-250307T0100Z/ /O.NEW.KPUB.HW.W.0005.250306T1800Z-250307T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Center, Manassa, Blanca, Alamosa, San Luis, Monte Vista, La Jara, Del Norte, Sanford, Fort Garland, and Antonito 222 PM MST Wed Mar 5 2025 ...HIGH WIND WARNING HAS BEEN ISSUED FROM 11 AM TO 6 PM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...San Luis Valley. * WHEN...From 11 AM to 6 PM MST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages and tree damage are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub MG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Mar 4, 10:20 PM MST, 4 hours 51 minutes earlier. Its key messages:
- Snow showers over the higher terrain through this evening.
- Dry and near seasonable tomorrow.
- Snow returns to the higher terrain Wednesday night and Thursday, then precipitation expands to the eastern plains for Friday and Saturday.
Area forecast discussion, Mar 4, 10:20 PM MST, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1020 PM MST Tue Mar 4 2025 .KEY MESSAGES... - Snow showers over the higher terrain through this evening. - Dry and near seasonable tomorrow. - Snow returns to the higher terrain Wednesday night and Thursday, then precipitation expands to the eastern plains for Friday and Saturday. && .UPDATE... Issued at 503 PM MST Tue Mar 4 2025 The Spring storm system that brought snow and strong winds to the area will continue to push eastward across the central US throughout the evening. While it does so, the pressure gradient will relax across the region. In addition, as the sun sets, diurnal mixing will lessen. Given all of this, strong winds over the area, especially the plains, will steadily weaken through the rest of the evening, and given this, the High Wind Warning that was in effect has been allowed to expire. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 200 PM MST Tue Mar 4 2025 Currently... Winds were still strong over the region early this afternoon, but they have come down a bit for the wind speeds from late this morning. Snow showers were still noted over mainly the higher terrain, especially across the greater southern Sangres and up in Lake county. SOme snow showers were also noted over northern El Paso county. As for temps, over snowpacked areas of the plains, temps were in the 30s and 40s, while the rest of the plains were in the upper 40s to mid 50s. The warmest temps were in the Pueblo/Canon City areas where temps were in the mid 50s. The San Luis valley was in the mid 40s. Mountains were in the 10s and 20s. Through tonight... Snow showers will continue over the mountains, especially the central and southern mountains through early evening with the activity rapidly decreasing by early evening. Gusty winds will continue through late this afternoon and then will quickly decrease by the evening hours. We still may see a 58 mph gusts or two over the eastern plains through early afternoon, but the winds should go below high wind criteria by mid afternoon. Will continue to monitor and may cancel the warning early. For later tonight, precip should come to an end and winds should once again become (relatively) light, and min temps should drop into the lower 20s over the plains and tens in the San Luis Valley. Mtns should fall into the single digits. Tomorrow... Beside a flurry or two over the central mtns, it should be dry across the entire region. Temps tomorrow should be around seasonable across the entire region, with 50s over most of the plains with 40s over northern El Paso county, and 50s across the SLV. Winds should be much less tomorrow, although there will still be some breezes over the region, especially across the central mtns. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Issued at 200 PM MST Tue Mar 4 2025 Wednesday night and Thursday...Pacific trough of low pressure moves onshore across the Pacific NW Wed night, while the upper jet with a 140 kt core digs out the southern end of the trough and advects moisture up across the Four Corners and into western CO. Snow returns to the higher terrain starting Wed night, with the main focus being along the Continental Divide, and total new snow amounts for the peaks of the Continental Divide could range from 5 to 10 inches. Meanwhile, the increasing west-southwest downslope flow for the eastern slopes and plains should make for a very warm day Thu, as the upper trough nears and pushes into the Great Basin. High temps for Thu are forecast to climb into the 60s to around 70F for the plains, while the high valleys will be a little more subdued, mid 40s to around 50F, due to increased cloud cover. Also to note, there will be some spotty critical fire weather conditions across the southeast corner of the state. At this time, it does not look to be over a large enough area to warrant more than a mention, but it will need to be watched. By Thu night the upper trough splits into two distinct low cores, one continuing across ID into WY and MT, while the other follows the CA coastline south. Friday and Saturday...The northern low is expected to continue moving east across the Rockies and into the Dakotas and NE on Fri, pushing a cold front south into Colorado. This front will drop south across the Palmer Divide sometime late morning into the early afternoon, ushering in cooler air as well as sparking some isolated to scattered convection through the afternoon and eve. At the same time, the southern low will push into AZ, continuing moisture advection across the Four Corners and into the southern half of CO. This low will cross NM on Sat, and at this time the path looks a little too far south to have any significant effect for the forecast area save for increased cloud cover, but there are model discrepancies. A slight adjustment of 50 to 100 miles further north would dictate big changes to the forecast. Stay tuned as Fri and Sat have the best chance for updates, but currently the southern mts will have the best shot of some new snowpack. As for temps, much cooler both days, with highs in the 40s for most locations due to the cold front and increased cloud cover. Sunday and Monday...Long range models agree that a ridge of high pressure builds into the western US, providing for dry and warming conditions across the region. Look for highs in the 50s for the high valleys both days, while the plains warm into the mid 50s to mid 60s on Sun, then mid 60s to lower 70s on Mon. Moore && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1016 PM MST Tue Mar 4 2025 VFR at all taf sites the next 24 hrs. At KALS, light and variable winds overnight will become sely by 18z, before shifting to the sw and increasing into the 10-15 kt range after 22z. At KCOS, light e-ne winds overnight will become sely by 16z, continuing through the day and into Wed evening. At KPUB, light and variable winds will become e-se by 15z, trending toward more ely after 23z. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...SIMCOE SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Mar 4, 5:14 PM MST, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 514 PM MST Tue Mar 4 2025 COZ058>089-093>099-060015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 514 PM MST Tue Mar 4 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Convective snow bands are ongoing across the northern parts of the central mountains and upper Arkansas River Valley, and are expected to persist through mid evening. These snow bands may produce a quick 1-4 inches of snow and reduced visibility. After these dissipate, drier conditions will prevail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. SIMCOE/SKELLY
In the hours before
Local storm report, Mar 5, 12:18 AM MST, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1218 AM MST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM Snow 2 ENE Black Forest 39.03N 104.67W
03/05/2025 M5.0 Inch El Paso CO Trained Spotter
Delayed Report. Snow fell on the evening of
the 3rd into the early morning of the 4th of
March.
&&Local storm report, Mar 5, 12:46 AM MST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1246 AM MST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM Snow 2 NE Leadville 39.27N 106.27W
03/05/2025 M7.6 Inch Lake CO Trained Spotter
24 total for the 4th March. Most fell during
the late afternoon. SWE 0.41 Total of 25
inches for snow depth.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:06 AM MST | Fire Weather Watch | PUB | Baca, Las Animas, Prowers | 11 hr |
| Mar 5, 3:07 AM MST | Winter Storm Watch | PUB | Conejos, Mineral, Rio Grande | 11 hr |
| Mar 5, 2:22 PM MST | High Wind Warning | PUB | Alamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more | 28 hr |
| Mar 5, 2:22 PM MST | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande, Saguache | 39 hr |
| Mar 5, 2:22 PM MST | Winter Weather Advisory | PUB | Alamosa, Baca, Chaffee, Conejos, Costilla, Custer and 5 more | 69 hr |
| Mar 5, 2:23 PM MST | Red Flag Warning | PUB | Baca, Bent, Huerfano, Las Animas, Otero, Prowers | 28 hr |
Nearby
High Wind Watches in Colorado, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.